MAUDE Adverse Event Report: K2M, INC. SCREW, SELF-TAPPING; SIZE Ø3.5X14 MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

K2M, INC. SCREW, SELF-TAPPING; SIZE Ø3.5X14 MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 3601-13514
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that, during implantation, a 3.5 x 14 mm chesapeake screw would not lock into a three-screw chesapeake titanium interbody spacer.The surgeon removed the 3.5 x 14 mm screw and attempted to place a 3.85 x 14 mm chesapeake screw instead.The second screw would not lock and, upon removing the second screw, a piece of metal was observed and removed.The surgeon determined that the interbody spacer was secure with the two appropriately locked screws and did not attempt to place the third screw a third time.This report captures the first of two chesapeake screws.
 
Additional Manufacturer Narrative
H3 other text : screws were discarded by the hospital and the interbody remains implanted.
 
Additional Manufacturer Narrative
H6: coding has been updated to reflect investigation conclusion.H3 other text: screws were discarded by the hospital and the interbody remains implanted.
 
Event or Problem Description

Brand Name
SCREW, SELF-TAPPING; SIZE Ø3.5X14 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key18337353
Report Number3004774118-2023-00173
Device Sequence Number8488854
Product Code OVE
UDI-Device Identifier10888857081147
UDI-Public10888857081147
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K111439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3601-13514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale